MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: biolox delta, ceramic femoral head, l, 36/+3.5, taper 12/14; item# : 00877503603; lot# : 3059437.G7 pps ltd acet shell 50d; item# : 010000662; lot# : 6927364.Liner 10 degree 36 mm i.D.Size d for use with g7 acetabular system only; item# : 30113604; lot# : 64658197.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During an initial surgery, the femur fractured while implanting the device.There was a periprosthetic calcar crack, which was treated with a femur cable.The patient has no complaints post the initial surgery.The patient involved in the event was a part of the following study: prospective multicenter longitudinal cohort study including an interventional (soc) rct sub-study.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the femur fractured during procedure on (b)(6) 2021.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Surgical report: implantation report, (b)(6) 2021: diagnosis: degenerative joint disease of left hip treatment: left total hip replacement description of procedure: posterior approach.Opening of the joint and osteotomy of the femoral head.The femur was rasped to the appropriate size that was templated on the x-ray or until the bone was tight rotationally.After preparation of the acetabular components the broach was removed and the appropriate stem was inserted.The ceramic head was impacted onto the dry taper with one blow of the impaction device.Closure.Mymobility clinical study report of patient (b)(6) adverse event: intraoperative nondisplaced periprosthetic calcar crack (treated with the femur being cabeled) relationship to index joint arthroplasty procedure: definitely related relationship to index joint arthroplasty device: not related one postoperative radiograph taken on (b)(6) 2021 was received.The ap pelvic overview demonstrates a left tha with a cerclage cable placed below the greater trochanter.A fine, oblique radiolucent line is visible at the lateral calcar.Product evaluation: the femoral stem remains implanted; therefore, visual evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Conclusion: it was reported that the femur fractured during procedure on (b)(6) 2021.Review of the received data shows that the reported intraoperative periprosthetic crack is not described in the surgical report.But, based on the study report and the radiograph the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The most likely cause for the reported non-displaced calcar crack is procedure- and/or patient-related.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 3, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12275271
Report Number0009613350-2021-00374
Device Sequence Number14335742
Product Code LZO
UDI-Device Identifier00889024590960
UDI-Public00889024590960
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number01.06010.103
Device Lot Number3017930
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight55